MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 56MM O.D. SIZE KK POROUS UNCEMENTED SHELL; PROSTHESIS, HIP

ZIMMER BIOMET, INC. 56MM O.D. SIZE KK POROUS UNCEMENTED SHELL; PROSTHESIS, HIP
Catalog Number 00875705601
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure the bone screw was used according to the surgical technique, however it passed through the pre-drilled hole in the shell.When the screw was retrieved, it was noticed that the head of the screw was broken off.Attempts have been made and no further information is available.
 
Additional Manufacturer Narrative
(b)(4).D10: 00625006535 / trilogy bone scr 6.5x35 / j7583517.G2: canada.Multiple mdr reports were filed for this event, please see associated reports: screw: 0001822565-2024-00209.Visual examination of the returned product identified screw is fractured around the circumference of the head.Fractured piece(s) were not returned for evaluation.Hex shows nicks and gouges from use.Distal threads and taper below head show deformation and witness marks from insertion.No other damage was noted.Visual review of the shell tm surface and inner spherical surface show bio debris, nicks, and scratches from attempting to implant.Cluster holes note one hole with damage from the screw.Tm pad is deformed around the hole from the screw passing through.The metal side of the hole shows deformation.No other damage was noted.This complaint was confirmed based on the damage to the shell hole indicating the screw passed through.Dhr was reviewed and no discrepancies related to this reported event were found.A definitive root cause cannot be determined.It is unknown whether the screw broke during insertion causing the fit/mate issue, or the screw broke during explant.The surgeon only noted it was broken after it was retrieved.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
56MM O.D. SIZE KK POROUS UNCEMENTED SHELL
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19221040
Report Number0001822565-2024-01442
Device Sequence Number20881512
Product Code JDI
UDI-Device Identifier00889024151437
UDI-Public(01)00889024151437(17)330614(10)66008775
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K200823
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00875705601
Device Lot Number66008775
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Initial Report FDA Received Date05/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Patient SexUnknown